Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

April 5, 2012Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 5, 2012, 3:17 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 3:17 PM CDT (20:17 UTC)
Expired
Apr 5, 2012, 4:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 3:18 PM CDTHAIL 0.5Franklin, TN
Apr 5, 3:47 PM CDTHAIL 0.88Murfreesboro, TN
Apr 5, 3:58 PM CDTHAIL 0.55 N Murfreesboro, TNEM REPORTED HALF INCH HAIL AND VERY HEAVY RAINFALL AT THE CORNER OF BRIARWOOD DRIVE AND EAST COMPTON ROAD IN LASCASSAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS84 KOHX 052017
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT THU APR 5 2012

TNZ027-059-062-052100-
DAVIDSON-RUTHERFORD-WILLIAMSON-
317 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM FAIRVIEW TO FRANKLIN TO 
MURFREESBORO...MOVING NORTH AT 5 MPH.

PEOPLE IN RUTHERFORD...SOUTHERN DAVIDSON AND WILLIAMSON COUNTIES...
INCLUDING THE CITIES OF FRANKLIN AND BRENTWOOD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3611 8656 3595 8629 3568 8631 3572 8671
      3570 8678 3576 8692 3578 8693 3578 8700
      3585 8715 3615 8697

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 5, 2:51 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 5, 2:51 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT THU APR 5 2012

.DISCUSSION...
SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM
CDT.

COLD CORE UPPER LOW WILL WORK SLOWLY EASTWARD THIS AFTERNOON AND
EVENING INCREASING THE HAIL THREAT ACROSS MY CWA. ALSO...A BOUNDARY
EXTENDS WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSSE. THIS BOUNDARY
WILL ACT TO FOCUS THE STRONGER STORMS AND PRODUCE HEAVIER RAINFALL
ALONG ITS CORRIDOR.

COLD CORE SHIFTS EAST OF MID STATE AFTER MIDNIGHT TONIGHT TAKING
SHOWERS AND STORMS WITH IT. A CANADIAN HIGH WILL BUILD INTO THE
TENNESSEE VALLEY ON FRIDAY BRINGING TEMPERATURES MORE IN LINE WITH
SEASONAL NORMALS FOR THIS TIME OF THE YEAR. TEMPS FRIDAY NIGHT
WILL DIP INTO THE LOWER 40S MANY AREAS WITH UPPER 30S ALONG THE
PLATEAU. MAV FORECAST DEWPOINT TEMPS IN THE MIDDLE 30S FRIDAY
NIGHT ALONG THE PLATEAU. WITH DEWPOINTS ABOVE FREEZING THIS WOULD
PRECLUDE FROST DEVELOPMENT BUT WILL TAKE A CLOSER LOOK AT IT
TOMORROW...WINDS WILL BE CALM FRIDAY NIGHT AND SKIES CLEAR.

THIS WEEKEND LOOKS REALLY NICE WITH HIGHS IN THE LOWER 70S ON
SATURDAY AND EASTER SUNDAY.

NEXT WEEK WE WILL SE A PATTERN CHANGE TO A TROUGH IN THE EAST AND RIDGE
IN THE WEST. THIS WILL MEAN BELOW NORMAL TEMPS MIDDLE OF NEXT WEEK.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      46  66  42  72 /  70   0   0   0
CLARKSVILLE    42  65  40  71 /  70   0   0   0
CROSSVILLE     42  64  38  69 /  70  05   0   0
COLUMBIA       46  67  43  73 /  70   0   0   0
LAWRENCEBURG   46  68  41  73 /  70  05   0   0
WAVERLY        44  65  41  73 /  70   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Apr 5, 4:08 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CDT THU APR 5 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
408 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE TODAY AND EARLY TONIGHT. A COLD FRONT AND AN UPPER LOW
CROSSING THE REGION WILL SET OFF NUMEROUS THUNDERSTORMS. ISOLATED
STORMS MAY PRODUCE LARGE HAIL...AND POSSIBLY DAMAGING WIND...
ESPECIALLY IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, Apr 5, 2:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             3 NE MURFREESBORO       35.88N 86.35W
04/05/2012  E0.75 INCH       RUTHERFORD         TN   PUBLIC

&&

SHAMBURGER
Local storm report, Apr 5, 3:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             5 E EAGLEVILLE          35.74N 86.56W
04/05/2012  M0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

&&

BBOYD
Special weather statement, Apr 5, 3:07 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT THU APR 5 2012

TNZ006-026-052030-
CHEATHAM-MONTGOMERY-
307 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND MONTGOMERY
COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING NORTH
AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3664 8719 3664 8717 3660 8716 3647 8715
      3637 8715 3634 8737 3664 8747 3665 8719

TB12
Local storm report, Apr 5, 3:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             BRENTWOOD               36.00N 86.79W
04/05/2012  M1.00 INCH       WILLIAMSON         TN   TRAINED SPOTTER

            HAIL REPORTED ALONG INTERSTATE 65 EXIT 73 IN BRENTWOOD.

&&

BBOYD
Special weather statement, Apr 5, 3:15 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU APR 5 2012

TNZ023>025-057-052100-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-
315 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON AND
HUMPHREYS COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCEWEN...OR 9 MILES EAST OF WAVERLY...MOVING
NORTH AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3630 8778 3634 8752 3608 8733 3586 8728
      3592 8769

TB12
Special weather statement, Apr 5, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT THU APR 5 2012

TNZ027-059-062-052100-
DAVIDSON-RUTHERFORD-WILLIAMSON-
317 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM FAIRVIEW TO FRANKLIN TO
MURFREESBORO...MOVING NORTH AT 5 MPH.

PEOPLE IN RUTHERFORD...SOUTHERN DAVIDSON AND WILLIAMSON COUNTIES...
INCLUDING THE CITIES OF FRANKLIN AND BRENTWOOD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3611 8656 3595 8629 3568 8631 3572 8671
      3570 8678 3576 8692 3578 8693 3578 8700
      3585 8715 3615 8697

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:48 PM CDTSpecial Weather StatementOHXStewart42 min
Apr 5, 1:05 PM CDTSpecial Weather StatementOHXCheatham, Dickson40 min
Apr 5, 1:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson29 min
Apr 5, 1:24 PM CDTSpecial Weather StatementOHXGiles, Marshall, Maury66 min
Apr 5, 1:37 PM CDTSevere Thunderstorm WarningOHXStewart18 min
Apr 5, 1:53 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Stewart67 min
Apr 5, 2:02 PM CDTSevere Thunderstorm WarningOHXBenton28 min
Apr 5, 2:14 PM CDTSpecial Weather StatementOHXRutherford61 min
Apr 5, 2:23 PM CDTSpecial Weather StatementOHXHouston37 min
Apr 5, 2:28 PM CDTSpecial Weather StatementOHXWilliamson47 min
Apr 5, 2:32 PM CDTSevere Thunderstorm WarningOHXBedford, Davidson, Marshall, Rutherford, Williamson28 min
Apr 5, 2:36 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart39 min
Apr 5, 2:48 PM CDTSpecial Weather StatementOHXHickman42 min
Apr 5, 3:07 PM CDTSpecial Weather StatementOHXMontgomery23 min
Apr 5, 3:15 PM CDTSpecial Weather StatementOHXHouston45 min
Apr 5, 3:24 PM CDTAreal Flood AdvisoryOHXWilliamson3 hr
Apr 5, 3:53 PM CDTSpecial Weather StatementOHXCannon, Davidson, Rutherford, Williamson, Wilson52 min
Apr 5, 3:59 PM CDTSpecial Weather StatementOHXCumberland31 min
Apr 5, 4:29 PM CDTSpecial Weather StatementOHXCumberland31 min
Apr 5, 5:00 PM CDTSpecial Weather StatementOHXCumberland
Apr 5, 5:02 PM CDTAreal Flood AdvisoryOHXCumberland3 hr
Apr 5, 5:05 PM CDTSpecial Weather StatementOHXCumberland25 min
Apr 5, 5:18 PM CDTAreal Flood AdvisoryOHXDavidson3 hr

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.